Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Pittsburgh, PA

April 14, 2006Monongalia County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 14, 2006, 8:24 PM EDT for Monongalia County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 8:24 PM EDT (00:24 UTC)
Expired
Apr 14, 2006, 9:00 PM EDT
In force
36 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
2.9
Supercell composite
16.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:44 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 14, 6:44 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT FRI APR 14 2006

.SHORT TERM (REST OF TONIGHT)...

UPDATING ZONES FOR CONVECTIVE WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 220 PM EDT FRI APR 14 2006)

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A
CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE
SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON
DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY
ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF
SHOWERS IN THE SOUTHERN ZONES.

LONG TERM (SUNDAY THROUGH THURSDAY)...
THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT
ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS
BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT
BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY
WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT
MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY.

AVIATION...
FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS
AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET.
SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT.

MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO
WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS.
ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID
CLOUDS TONIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT FRI APR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
429 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATER TODAY.

In the hours before

Local storm report, Apr 14, 7:19 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 E CAMBRIDGE           40.03N 81.49W
04/14/2006                   GUERNSEY           OH   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN IN VILLAGE OF OLD WASHINGTON.

&&

TPARRISH
Local storm report, Apr 14, 7:48 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             WORTHINGTON             39.46N 80.26W
04/14/2006  M1.00 INCH       MARION             WV   COUNTY OFFICIAL

&&

TPARRISH
Local storm report, Apr 14, 7:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     WHEELING                40.08N 80.70W
04/14/2006                   OHIO               WV   AWOS

            60MPH WIND GUST REPORTED AT WHEELING AIRPORT.

&&

TPARRISH
Local storm report, Apr 14, 7:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             FAIRMONT                39.48N 80.15W
04/14/2006  M0.88 INCH       MARION             WV   PUBLIC

&&

TPARRISH
Local storm report, Apr 14, 8:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
805 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             FAIRMONT                39.48N 80.15W
04/14/2006  E1.25 INCH       MARION             WV   PUBLIC

&&

TPARRISH
Local storm report, Apr 14, 8:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             10 W KINGWOOD           39.47N 79.87W
04/14/2006  M0.88 INCH       PRESTON            WV   TRAINED SPOTTER

&&

TPARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:09 PM EDTSevere Thunderstorm WarningPBZFayette48 min
Apr 14, 8:15 PM EDTSevere Thunderstorm WarningPBZPreston60 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.